MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number FIBERTAK DISPOSABLES STRAIGHT KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Insufficient Information (4580)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-3638ds knotless fibertak¿ disposable kits drill broke.This occurred during a shoulder arthroscopy labral repair on (b)(6) 2023 when the drill broke off in the patient's glenoid, a new kit was immediately opened and the case was completed.There was no additional information provided.
 
Event or Problem Description
Additional information provided on 02/15/2023, it was reported that the broken drill bit could not be retrieved.The broken fragment was buried in the glenoid and the only way to get it out would be to remove half of the patients glenoid.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-3638ds serial/batch number (b)(6) was received for investigation.Functional testing was not performed.Visual evaluation found that the flute of the drill was broken off at the tip.The fragments generated during the event were not returned for analysis.The cause remains undetermined as the method used to prepare the bone as well as the bone quality encountered were not provided.

Brand Name
FIBERTAK DISPOSABLES STRAIGHT KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16485035
Report Number1220246-2023-06381
Device Sequence Number15143270
Product Code LXH
UDI-Device Identifier00888867287440
UDI-Public00888867287440
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberFIBERTAK DISPOSABLES STRAIGHT KIT
Device Catalogue NumberAR-3638DS
Device Lot Number14310144
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown